Archived

This topic is now archived and is closed to further replies.

Accutane Male Yeast Infection?

5 posts in this topic

Hello

This is pretty embarrassing but I've been taking Accutane for the last four months and one of the most common side effects is drying. A month ago I noticed a lot of redness and dryness in my groin area and the urethra of my penis. My dermatologist told me that it wasn't anything for me to worry about and to just apply moisturizer to the dry areas.

This morning I noticed my penis was very red and that there are white spots on the head. They are sort of raised but in some areas it seems looks like the skin itself is drying and being peeled away. There is also a whitish area near the frenulum and near it a very red shiny area almost like it's been cut or a blood vessel burst. I'm really not sure what it is

I have not had sex so I don't suspect an STD. I am uncircumcised though but hygienic (not sure if that could be a factor) I just wanted to get rid of cystic acne but whatever this is is freaking me out.

Has anyone else had something similar?

Is Accutane responsible for this happening to me?

Should I just stop taking accutane?

Thanks

Share this post


Link to post
Share on other sites

Since you haven't had sex I would bet it is related to the accutane, you should call your doctor asap to make sure it's nothing serious.

Share this post


Link to post
Share on other sites

i think its related to the accutane use, and i think you need to get a second opinion from a different doctor. My doctor told me that it can cause dryness in females as well in that area as well as all sorts of things like anal/rectal bleeding and stuff so I am really not surprised by what is happening to you but dont worry.

Share this post


Link to post
Share on other sites

It certainly sounds like thrush, especially with the redness and raised white spots. Of course going to your doctor is a must, but thrush in men is generally treated with an anti fungal cream applied twice a day for a week. You can get this from a pharmacy without a prescription.


After remaining clear for around 1.5 years following DKR (The Regimen), in March 2013 I decided to change to Epiduo. I use a pea size amount of epiduo each night, followed by a layer of topical antibiotic (Eryacne). I also apply Eryacne every morning and moisturise twice a day. After switching to Epiduo from the regimen I found that it took a good 3 months to get back to being perfectly clear again and now I might get one small pimple appear per month. I can live with that

I started following Dan's Regimen in September 2011 after suffering with acne for 20 years or so. I followed the Regimen instructions exactly and became 100% clear within 9-11 weeks. In December 2011 and after being consistently clear for over a month, I started to slowly reduce the amount of BP I used until I was only applying BP at night. My skin still remained clear however I sometimes switched to applying BP twice a day for a few days (perhaps once a month) if I felt a few under skin bumps starting to come up. I used acne.org products (including AHA and jojoba oil) and sometimes cetaphil moisturiser at night if I felt my skin was especially dry. In the gallery I show my week by week progress following the regimen.


Share this post


Link to post
Share on other sites

thanks for the replies! I have started applying Lotrimin Antifungal Clotrimazole cream the last couple days but I'm still scared because so much skin is peeling off and there's red bumps

Share this post


Link to post
Share on other sites